Doctors Lounge - Endocrinology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Endocrinology Answers List
- Tue Aug 07, 2007 2:35 am
Hello I am a 26 year old female who has had symptoms of adrenal fatigue, and alternating hyper and hypo thyroidism. The list of symptoms is very long but if it will help please let me know and I will be happy to post them. I do have a grandmother with graves disease. I also have low body temperature.
Here are my results of a thyroid panel done a couple of months ago:
TSH 1.892 uIU/mL 0.350-5.500
Thyroxine (T4) 5.3 ug/dl 4.5-12.0
T3 Uptake 32 % 24-39
Free Thyroxine Index 1.7 1.2-4.9
And these are the results of the saliva and bloodspot tests I had done a week ago:
Estradiol (saliva) 1.8 normal is 1.3-3.3
Progesterone (saliva) 174 normal is 75-270
Ratio pg/E2 (saliva) 97 L optimal is 100-500
Testosterone (saliva) 17 normal is 16-55
DHEAS (saliva) 7.2 normal is 2-23
Cortisol morning (saliva) 4.8 normal is 3.7-9.5
Cortisol noon (saliva) 1.7 normal is 1.2-3.0
Cortisol evening (saliva) 1.1 normal is 0.7-2.5
Cortisol night (saliva) 0.4 normal is 0.4-1.0
Free T4 (bloodspot) 1.1 normal is 0.7-2.5
TSH (bloodspot) 1.8 normal is 0.5-3.0
TPO (bloodspot) 60 normal is 0-150 (borderline 70-150)
Any insight into these results would be great! I'm especially curious about the TPO.
Thanks so much!
| Dr. Chan Lowe
- Mon Aug 13, 2007 7:00 pm
Essentially all your studies are normal. In particular, your TSH and T4 are normal, making the thyroid unlikely to be causing your symptoms.
The TPO (or thyroid peroxidase) antibodies are antibodies against the thyroid gland. If they are elevated enough they can damage the thyroid gland causing an autoimmune thyroiditis.
Your levels are not particularly concerning although it may be useful to test them again in several months.
Unfortunately, based on these tests you have not found the cause of your symptoms. I would recommend you continue to follow up with your doctor for further evaluation.